Bloating in upper abdomen

Hi fellow warriors. I completed my first line chemo in May 2017 and am currently having 3 weekly Avastin as part of the Icon 8b trial. I've had quite a few side effects with pain but about 3 weeks ago my upper abdomen under my bra strap and down to my belly button have become increasingly swollen as the day goes on. At the moment my waist is 3 and a half inches bigger at night than in the morning and my ankles become swollen too. Yesterday my cancer nurse said that it could be a rare side effect of the avastin and that I needed an urgent CT scan. I have been told to stop the avastin until the results come back.

Has anyone else experienced these symptoms? My Ca125 has dropped to 34 (at one stage over 11 000) and my bloods are ok so I can't imagine that the OC has come back already. Does anyone have any idea what it might be? I am starting to get anxious as I wait for my CT scan appointment.

12 Replies

oldestnewest
  • Hi there I hadn't that side effect while on Avastin. It's good they are checking it out just in case.

  • Yes I'm pleased they are taking it seriously. The trouble is that it is hard to tell what is an effect of the avastin and what is completely unrelated.

  • Is it fluid on the stomach? Mine was drained twice during chemo.

    Nicky xxx

  • I don't know. Did you have any other symptoms?

  • I had a drain pre chemo but this feels a bit different. It feels like there is pressure on my diaphragm which makes me breathless.

  • Pain under right rib cage

    Chronic indigestion

    Breathlessness

    Weight gain whilst on diet

  • Best point out it was carbo/paxo and not avastin.

  • Interesting. Perhaps my symptoms are more linked to the chemo carbo/taxol than the avastin. Thanks for that.

  • Hi there Welsh lady - my Mum was Welsh. I'm afraid I'm not much help to you but just wanted to say that I've been on 3-weekly Avastin for > 2 years & have had none of those side effects. Mind you, I've read reports from people on this site who've had a fair selection of side effects. But of course with chemo drugs involved, it's hard to pin-point the culprit. My only side effects from Avastin have been raised blood pressure & a runny nose. Your CA125 is certainly impressive. Hope they get it sorted for you - Avastin's been a God-send for me. Best wishes. Pauline

  • Thank you for your kind reply. I'm pleased that Avastin hasn't been too unbearable for you. I agree that it is difficult to work out how much of these symptoms are chemo and how many Avastin related. I am so chuffed about my lowered ca125 result. I never thought that would happen. I hope you are doing well at the moment. Sending a big cwtch x

  • Hello Welsh lady. My story is very similar to yours. Finished 2nd line treatment in May 2017. Had privately funded avastin whilst i had chemo. Continued with Avastin when chemo finished. CAI25 was 36 in may. This has steadily come up over the last few weeks and I am due to have a scan on the 3rd of august. I too am sore under my right rib cage. I am not sure if this is a side effect of the avastin or something else. I'm really worried that the something else is liver involvement. In the meantime the avastin has been stopped till the scan results. Anxiuos times. Thinking of you and keeping my fingers crossed for both of us. Goodluck and big hug. Keep me posted.

    Marijke

  • Thank you Marijke. I hope that both of our symptoms are avastin related. i have my scan on 16th. Good luck with yours tomorrow. Let me know how you get on xx

You may also like...